Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 34, NWS Melbourne, FL

December 18, 2011

NWS Melbourne, FL issued this small craft advisory at Dec 18, 2011, 9:22 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2011, 9:22 AM EST (14:22 UTC)
Expired
Dec 19, 2011, 4:00 AM EST
In force
19 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WHUS72 KMLB 181422
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
922 AM EST SUN DEC 18 2011

...SMALL CRAFT ADVISORY FOR SEAS IN THE GULF STREAM...


AMZ555-570-572-575-190900-
/O.NEW.KMLB.SC.Y.0034.111218T1422Z-111219T0900Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
922 AM EST SUN DEC 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...


* WINDS AND SEAS: NORTH WINDS AROUND 20 KNOTS WILL BECOME
  NORTHEAST THROUGH THE DAY AND NIGHT. SEAS WILL BUILD TO 5 TO 7
  FEET OR HIGHER IN THE GULF STREAM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 4:00 AM EST, 5 hours 22 minutes earlier.

Area forecast discussion, Dec 18, 4:00 AM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
400 AM EST SUN DEC 18 2011

.DISCUSSION...

TODAY/TONIGHT...FRONTAL BOUNDARY CONTINUES TO PUSH SOUTHWARD WITH
NORTHERLY SURGE AND LOWER DEW POINTS WORKING DOWN EC FL PRESENTLY.
A COOLER AND PLEASANT DAY ON THE WAY WITH PLENTY OF SUNSHINE AND
HIGH TEMPS RANGING FROM THE UPPER 60S FROM AROUND THE ORLANDO METRO
AND NORTHERN BREVARD CO NORTHWARD...TO LOWER/MID 70S SOUTH ALONG THE
TREASURE COAST AND LAKE OKEECHOBEE. NORTHERLY WINDS WILL VEER TOWARD
THE NNE INTO THIS AFTERNOON AND MAY GET A LITTLE BREEZY NEAR THE
COAST.  HIGH PRESSURE TO THE NORTH BUILDS QUICKLY EASTWARD INTO
TONIGHT WITH THE VEERING ONSHORE FLOW COMPONENT MODIFYING OVERNIGHT
MINS NEAR THE COAST. LOW TEMPS FALLING INTO THE UPPER 40S ROUGHLY
RURAL AREAS NORTHWEST OF I-4...WITH NEAR 50/LOWER 50S THROUGH THE
REMAINDER OF THE INTERIOR AND COASTAL VOLUSIA CO...MID/UPPER 50S
IMMEDIATE SPACE AND TREASURE COASTS.

MON-TUE...DEEP HI PRES RIDGE OVER THE WRN GOMEX/LWR MS VALLEY WILL
PUSH ACRS THE DEEP SOUTH AND INTO THE WRN ATLC THRU THE FIRST PART
OF THE WEEK. A DRY AND VERY STABLE AIRMASS WILL ACCOMPANY THE RIDGE
WITH A SHARP H90-H70 SUBSIDENCE INVERSION CAPPING VERTICAL MOTION
AOB 5KFT...PRECIP CHANCES NEAR ZERO. ANTICYCLONIC FLOW AROUND THE
BASE OF THE RIDGE WILL GENERATE A STEADY E/SE FLOW THRU THE H100-H70
LYR ON MON THAT WILL GRADUALLY VEER TO THE S/SE THRU LATE TUE NIGHT.

THE ONSHORE FLOW WILL PUSH MARINE MODIFIED AIR ACRS CENTRAL FL...
RESULTING IN A SLOW WARMING TREND THAT WILL PUSH TEMPS BACK ABV
CLIMO. MON MAX TEMPS IN THE L/M70S...TUE MRNG MIN TEMPS IN THE M50S
INTERIOR...U50S/L60S ALONG THE COAST. INCREASING SRLY WIND COMPONENT
WILL PUSH TUE MAX TEMPS INTO THE M/U70S WHILE INCREASING CLOUD COVER
ASSOCD WITH THE NEXT SHORT WAVE TROF WILL KEEP WED MRNG MINS IN THE
U50S/L60S INTERIOR AND IN THE M/U60S ALONG THE COAST.

WED-SAT...THE RIDGE AXIS WILL ANCHOR ITSELF OVER THE SWRN ATLC BY
MID WEEK AS THE NRN BRANCH OF THE H25 JET REMAINS TOO FAR TO THE N
TO DISLODGE IT. THE JET WILL FEED THE NRN PORTION OF THE NEXT SHORT
WAVE TROF AND SPIN UP A POTENT STORM SYSTEM OVER NEW ENGLAND THRU
MIDWEEK. AS IT DOES...THE SRN PORTION OF THE TROF WILL BE LEFT
BEHIND WITH LITTLE MORE THAN ITS OWN MOMENTUM TO PUSH THRU THE DEEP
SOUTH. THE SRN BRANCH OF THE JET REMAINS LARGELY ZONAL IN NATURE
WHILE THE GFS/ECMWF MODELS INDICATE IT WILL ORIENT ITSELF PARALLEL
TO THE TROF AXIS BY MIDWEEK.

A WEAK/STALLING FRONT USUALLY RESULTS FROM THIS WX PATTERN WITH AN
EXTENDED PERIOD OF LIGHT TO MODERATE PRECIP OCCURRING WHEREVER THE
STALL OCCURS. THE 18/00Z EXTENDED NUMERICAL GUIDANCE HAS BACKED OFF
ARND 5PCT FROM THE 17/00Z RUN...NOT THAT THE POPS WERE ALL THAT HIGH
TO BEGIN WITH. NEITHER GFS/ECMWF MODELS INDICATE A CLEAN FROPA THRU
CENTRAL FL THRU THE LATTER HALF OF THE WEEK...A SOLUTION THAT IS
DIFFICULT TO COUNTER GIVEN THE PATTERN OF FROPAS SO FAR THIS SEASON.
WILL CAP PRECIP CHANCES AT 20PCT AND PUSH THEM BACK TO 00Z THU.
IMPACT SHOULD BE MINOR AS THE RIDGE WILL BLOCK OUT ANY SIG MID/UPR
LVL DYNAMIC SUPPORT WHILE MAINTAINING WEAK MID LVL LAPSE RATES THAT
WILL LIMIT INSTABILITY. TEMPS ABV AVG DUE TO S/SWRLY FLOW AROUND THE
BACKSIDE OF THE RIDGE: MAXES M70S/L80S...MINS U50S/L60S N OF I-4 AND
L/M60S SPACE AND TREASURE COASTS.

&&

.AVIATION...SOME CIGS FL030-040 AS BOUNDARY PUSHES SOUTHWARD BEFORE
SUNRISE. VFR DAYTIME WITH MAINLY SKC. NNE SFC WINDS MAY OCCASIONALLY
GUST TO NEAR 20KT THIS AFTERNOON...MAINLY COASTAL SECTIONS.

&&

.MARINE...BRIEF NORTHERLY SURGE WORKING DOWN THE WATERS EARLY THIS
MORNING. WINDS WILL BECOME NNE DAYTIME WITH SPEEDS 15-20KT. SEAS
WILL ALSO BUILD BUT HAVE BEEN RUNNING LOWER THAN INDICATED BY SWAN
RUN THIS MORNING SO UNDERCUT VALUES AS TRENDS INDICATE. WILL NEED
CAUTION STATEMENTS ALL LEGS AND AN SCA MAY BECOME NECESSARY FOR A
PORTION OF THE OFFSHORE WATERS BY TONIGHT...BUT GIVEN IT LOOKS
MARGINAL AND NEAR THE 2ND PERIOD...WILL LET LATER SHIFTS DECIDE
AFTER REVIEWING TRENDS AND 12Z GUIDANCE.

MON-TUE...ERLY SWELL WILL DAMPEN OUT ALONG THE E FL COAST AS A HI
PRES RIDGE BUILDS OVER THE DEEP SOUTH THEN OFF THE ERN SEABOARD.
SFC/BNDRY LYR WNDS WILL RESPOND BY VEERING FROM THE E/SE MON TO THE
S/SE LATE TUE NIGHT...ARND 15KTS NEARSHORE AND 15-20KTS OFFSHORE.
NEARSHORE SEAS 4-6FT DECREASING TO 3-5FT...OFFSHORE SEAS 5-7FT
DECREASING TO 4-6FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  52  72  57 /   0  10   0   0
MCO  69  51  75  55 /   0  10   0   0
MLB  70  56  73  62 /   0  10   0   0
VRB  72  56  73  61 /   0   0   0   0
LEE  67  48  74  54 /   0  10   0  10
SFB  69  50  74  55 /   0  10   0   0
ORL  69  51  74  56 /   0  10   0   0
FPR  72  56  73  61 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...GLITTO
LONG TERM/IMPACT WX...BRAGAW
Hazardous weather outlook, Dec 18, 4:24 AM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
424 AM EST SUN DEC 18 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-181500-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
424 AM EST SUN DEC 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A LONG PERIOD OCEAN SWELL WILL BRING ROUGH SURF AND A MODERATE RIP
CURRENT RISK TO AREA BEACHES TODAY. CHECK CONDITIONS WITH LOCAL
BEACH PATROLS WHEN ARRIVING AT THE BEACH. ALWAYS SWIM WITHIN
SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE.

.WIND AND SEA IMPACT...NORTH TO NORTHEAST WINDS WILL INCREASE AND
SEAS WILL BUILD TODAY BEHIND THE COLD FRONT. SMALL CRAFT SHOULD
EXERCISE CAUTION FOR DETERIORATING BOATING CONDITIONS. SMALL CRAFT
ADVISORIES MAY BECOME NECESSARY FOR PORTIONS OF THE COASTAL WATERS
BY TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE RIP CURRENT RISK WILL CONTINUE AND SEA HEIGHTS WILL REMAIN
ELEVATED INTO THE MID WEEK. RAIN CHANCES WILL INCREASE HEADING
INTO THE LATE WEEK AS ANOTHER FRONT APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.